MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN FG GATEWAY OTW US 1.50MM X 15MM; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC - MINN FG GATEWAY OTW US 1.50MM X 15MM; CATHETER, BALLOON TYPE
Catalog Number M0032072215150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Neurological Deficit/Dysfunction (1982)
Date of Event 08/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 2 of 3 reports filed for stent (1) assisted angioplasty (2) for the subject reported event.The subject device is not available.
 
Event or Problem Description
The patient with a baseline of a modified rankin scale (mrs) of 3 underwent successful stent assisted balloon angioplasty of the 87 % stenosed left middle cerebral artery (l mca).It was reported that post procedure the patient experienced a stroke in the basal ganglia (treated area).The patient stroke was assessed as a mrs of 4 with a national institute of health stroke scale (nihss) of 12.It was reported that medical therapy and rehabilitation have been provided and it is still ongoing.At discharge the patient had residual aphasia and right sided weakness.Upon discharge the patient was reported to have a mrs of 4 with a nihss of 9.The study facility indicated that the relationship of the procedure to the stroke was not related; however, to the device was unknown.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.However, hemorrhage and neurological symptoms are known risks associated with endovascular procedure and are noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.However, stroke and neurological symptoms are known risks associated with endovascular procedure and are noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description

Brand Name
FG GATEWAY OTW US 1.50MM X 15MM
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key5963866
Report Number0002134265-2016-00022
Device Sequence Number19042335
Product Code GBA
UDI-Device Identifier08714729791300
UDI-Public(01)08714729791300(17)180430(10)17881064
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue NumberM0032072215150
Device Lot Number17881064
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/26/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/20/2016
Supplement Report FDA Received Date11/03/2016
01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GATEWAY BALLOON (BOSTON SCIENTIFIC); WINGSPAN STENT (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR